Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


A double integral containing the modified Bessel function: asymptotics and computation

Author: N. M. Temme
Journal: Math. Comp. 47 (1986), 683-691
MSC: Primary 33A40; Secondary 41A60, 65D30
MathSciNet review: 856712
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A two-dimensional integral containing $ \exp ( - u - t){I_0}(2\sqrt {ut} )$ is considered. $ {I_0}(z)$ is the modified Bessel function and the integral is taken over the rectangle $ 0 \leqslant u \leqslant x$, $ 0 \leqslant t \leqslant y$. The integral is difficult to compute when x and y are large, especially when x and y are almost equal. Computer programs based on existing series expansions are inefficient in this case. A representation in terms of the error function (normal distribution function) is discussed, from which more efficient algorithms can be constructed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33A40, 41A60, 65D30

Retrieve articles in all journals with MSC: 33A40, 41A60, 65D30

Additional Information

PII: S 0025-5718(1986)0856712-X
Keywords: Bessel function integral, uniform asymptotic expansion, incomplete gamma functions
Article copyright: © Copyright 1986 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia